In case you have not heard, New Zealand currently has a huge cloud of pollen sitting over it at the moment. This means that a lot of people will be suffering from hay fever.
Anyone who’s ever had hayfever knows that it’s no fun. The sneezing attacks, blocked nose, itchy eyes, and snoring are just annoying and can ruin even the best of days.
As a couple of hay fever sufferers themselves, Jay Jay and Flynny - Flynny recently got kicked out of the bed due to his hay fever-induced snoring - decided to find out what’s the best way to treat the pesky symptoms.
To help out, they called Caitlin Cherry, the Head of Content at Consumer NZ.
She said that people suffer symptoms to different levels, but “most of us can get away with antihistamines.” Antihistamines will reduce the severity of most symptoms, but won’t stop snoring, which Caitlin believes is “the worst side effect.”
“Basically all of the antihistamine brands… whether it’s a fancy brand or a generic, they will pretty much do the same thing because they have the same active ingredient,” she said
The last price check Consumer NZ did on hay fever pills was around 2017. They found that there’s a price range of about $20 for 30 pills.
“Telfast you could get for around $66, whereas you could get another brand for $39,” Caitlyn told Jay Jay and Flynny.
She said a cheaper alternative is to buy online, but the best thing to do is see a doctor and get hay fever medicine prescribed to you - which Caitlyn has done herself.
“You can get a three-month pack for a lot cheaper than one of the generic brands," she explained.
There you have it! If you’re sneezing and snoring away, head to your doctor, get that prescription and stop your sniffles at a cheap price.